MAUDE Adverse Event Report: ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. SABER 30 DEGREE ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC4330-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the hip arthroscopy, it was required to perform a capsulotomy, a saber 30 degree icw was necessary, the device was passed to the surgical table and it was inserted into the patient's hip, the tip became entangled in the patient tissue, and when tried to remove it, the tip broke inside the patient.Broken piece was removed.Procedure was completed with the same device with no significant surgical delay or patient injury.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Factors not associated with the manufacture or design of the device which could result in damage to the tip could be using the wand as a lever to enlarge the surgical site or gain access to tissue.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SABER 30 DEGREE ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7540276
Report Number3006524618-2018-00274
Device Sequence Number19285898
Product Code GEI
UDI-Device Identifier00817470004854
UDI-Public(01)00817470004854(17)201024(10)2007522
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/24/2020
Device Model NumberAC4330-01
Device Catalogue NumberAC4330-01
Device Lot Number2007522
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age34 YR